Alert archive / Texas / Special Weather Statements in 2016

Special Weather Statement, NWS San Angelo, TX

May 27, 2016Callahan County, Texas

NWS San Angelo, TX issued this special weather statement at May 27, 2016, 2:21 AM CDT for Callahan County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2016, 2:21 AM CDT (07:21 UTC)
Expired
May 27, 2016, 2:45 AM CDT
In force
24 min
Issued by
NWS San Angelo, TX

County Callahan County, TX

The radar

The Dyess AFB radar (KDYX), 16 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2016-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 301 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2016-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
301 J/kg
Mixed-layer CIN
-307 J/kg
Mixed-layer LCL
1278 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

262 
WWUS84 KSJT 270721
SPSSJT

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
221 AM CDT FRI MAY 27 2016
 
TXZ114-128-270745-
CALLAHAN TX-SHACKELFORD TX-
221 AM CDT FRI MAY 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CALLAHAN AND SOUTHEASTERN
SHACKELFORD COUNTIES UNTIL 245 AM CDT...

AT 221 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES WEST OF MORAN TO NEAR PUTNAM TO 9 MILES
WEST OF CROSS PLAINS...AND MOVING NORTHEAST AT 45 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  MORAN AND PUTNAM AROUND 225 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE I-20 NEAR THE
CALLAHAN-EASTLAND COUNTY LINE AND ADMIRAL.

LAT...LON 3251 9911 3214 9912 3208 9938 3227 9930
      3256 9937 3264 9909 3252 9909
TIME...MOT...LOC 0721Z 227DEG 66KT 3254 9930 3232 9925 3213 9932 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this special weather statement went out at May 26, 11:22 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, May 26, 11:22 PM CDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
1122 PM CDT THU MAY 26 2016

.AVIATION...
/06Z TAFS/

Most of the rainfall has ending over the forecast area. Some
redevelopment of showers and isolated thunderstorms is now
occurring west of the area and there is a chance this activity
will drift over the northern half of the area through tonight.
Have thus included a chance of precipitation over KABI tonight.
VFR conditions should continue over most of the area through the
TAF period.

&&

.PREV DISCUSSION... /issued 603 PM CDT THU MAY 26 2016/

AVIATION...
/00Z TAFS/

Mainly VFR conditions are expected this evening with MVFR
ceilings developing mainly after 05Z at the southern terminals.
Scattered thunderstorms developed along a dryline west of the
terminals this afternoon and will continue to move east across
the area through this evening. The storms will increase in
coverage and have VCTS at the terminals with TEMPO groups this
evening. Some storms may be severe. The winds will be from the
south with gusts near 20 knots.

PREV DISCUSSION... /issued 308 PM CDT THU MAY 26 2016/

SHORT TERM...
(Tonight and Friday)

.Severe thunderstorms possible late this afternoon and
tonight...

The atmospheric conditions are becoming favorable for severe
weather this afternoon. at the surface, a dryline was located
near a Matador to Snyder to Iraan line. To the east of the
dryline, strong instability(MLCAPES 2000 to 3000 J/KG) and surface
dewpoints in the mid 60s were evident across West Central Texas.
Aloft, southwest flow was increasing with mid level winds speeds
of 40 to 50 knots. Scattered showers and storms were developing
mainly west of the dryline across the Trans Pecos with is
indicating strong mid level lapse rates. The storms will reach the
west of edge of the strong instability and rapidly become severe
and continue moving east across West Central Texas late this
afternoon and evening. The main hazards will be very large hail,
damaging winds and a few tornadoes. Going with likely Pops across
much of the area tonight. Also, localize rainfall amounts of 1 to
1.5 inches are possible tonight, mainly across the southeast part
of the area.

For Friday, showers and thunderstorms will be mainly over the
eastern half of the area during the morning. However, the ECMWF
model is indicating a better coverage of convection across much of
the area, something that will have to be watched. A few storms
will still be possible across the eastern third of the of the area
during the afternoon, near and east of the dryline. Highs will be
in the mid 80s to lower 90s.

21

LONG TERM...
(Friday night through Thursday)

The prolonged period of unsettled weather looks to continue
through the next week, providing a chance for showers and
thunderstorms across at least a portion of West Central TX each
day. We will see a brief respite from convective activity Friday
night and early Saturday. A few showers could linger into Friday
night, but should move off to the east as the shortwave trough
axis crosses the region. Otherwise, expect overnight lows in the
low/mid 60s.

The flow aloft will become southwesterly once again on Saturday as
a shortwave trough digs over the southwest CONUS. Guidance is
hinting at an embedded disturbance lifting across the Big Bend
during the latter half of the day. This increased forcing for
ascent should result in scattered showers and thunderstorms
Saturday afternoon, mainly for areas south of I-20. A few strong
storms cannot be ruled out, especially over the northwest Hill
Country. Temperatures should be at or just above climo, with
highs in the upper 80s and lower 90s.

This southwest trough will hang out to our west, spinning over the
Desert Southwest and northern Mexico basically through the middle
of next week. There does not appear to be any significant air mass
change during this period, suggesting that surface dewpoints will
remain in the 60s. Strong instability will exist each afternoon,
but rain chances will hinge on the strength of the cap, low-level
convergence along the sloshing dryline, and the timing of
shortwave troughs. Timing these individual waves is problematic at
time scales beyond a few days so we'll have to wait for the
details to fall out with time. For now, we're basically looking at
30-50% rain chances any given day through Thursday. The favored
timing looks to be afternoon and overnight, with slower periods
generally early in the day.

Temperatures will run ear to slightly below normal next week, with
overnight lows in the 60s and afternoon temperatures warming into
the mid 80s.

Johnson

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 88  68  87  63 /  40  50  20   5
San Angelo 	 92  69  92  64 /  40  50  10   5
Junction 	 91  69  89  67 /  50  50  40  10

&&

.SJT Watches/Warnings/Advisories...
None.
&&

99/99/99
Hazardous weather outlook, May 26, 11:42 PM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
1142 PM CDT THU MAY 26 2016

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-280445-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
1142 PM CDT THU MAY 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE FROM THE WEEKEND INTO EARLY NEXT WEEK.
SOME THUNDERSTORMS MAY BE SEVERE. HOWEVER...EXACT TIMES AND
LOCATIONS ARE UNKNOWN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, May 27, 12:07 AM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1207 AM CDT FRI MAY 27 2016

TXZ049-054-113-127-128-270530-
JONES TX-FISHER TX-CALLAHAN TX-NOLAN TX-TAYLOR TX-
1207 AM CDT FRI MAY 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FISHER...
NORTHWESTERN CALLAHAN...NORTHERN TAYLOR...NORTHEASTERN NOLAN AND
SOUTHWESTERN JONES COUNTIES UNTIL 1230 AM CDT...

AT 1207 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TRENT...OR 12
MILES EAST OF SWEETWATER...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  TRENT AROUND 1210 AM CDT.
  MERKEL AROUND 1215 AM CDT.
  NOODLE AROUND 1220 AM CDT.
  HAWLEY AROUND 1230 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE
IMPACT...HODGES...TRUBY... STITH...LAKE FORT PHANTOM HILL...KIRBY
LAKE...CAMP BUTMAN AND LAKE SWEETWATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3253 9961 3252 9961 3240 9949 3221 10009
      3251 10039 3287 9993
TIME...MOT...LOC 0507Z 240DEG 48KT 3246 10018
Special weather statement, May 27, 12:24 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1224 AM CDT FRI MAY 27 2016

TXZ114-128-270615-
CALLAHAN TX-SHACKELFORD TX-
1224 AM CDT FRI MAY 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHACKELFORD COUNTY
UNTIL 115 AM CDT...

AT 1224 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
ALBANY...MOVING NORTHEAST AT 50 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  IBEX AROUND 1240 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE US-
180 NEAR THE SHACKELFORD-STEPHENS COUNTY LINE...MCCARTY LAKE AND US-
283 NEAR THE CALLAHAN-SHACKELFORD COUNTY LINE.

LAT...LON 3254 9909 3246 9934 3264 9948 3293 9910
TIME...MOT...LOC 0524Z 239DEG 49KT 3261 9933
Special weather statement, May 27, 1:17 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
117 AM CDT FRI MAY 27 2016

TXZ065-066-072-270700-
COKE TX-RUNNELS TX-TOM GREEN TX-
117 AM CDT FRI MAY 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COKE...NORTHEASTERN TOM
GREEN AND RUNNELS COUNTIES UNTIL 200 AM CDT...

AT 116 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM NEAR BLACKWELL TO 6 MILES NORTH OF GRAPE CREEK...
AND MOVING EAST AT 35 MPH.

DIME SIZE HAIL AND WINDS TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  WINGATE AROUND 135 AM CDT.
  ORIENT AROUND 140 AM CDT.
  TENNYSON AROUND 145 AM CDT.
  WINTERS AROUND 150 AM CDT.
  MILES AROUND 155 AM CDT.
  ROWENA AROUND 200 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3159 9987 3159 10071 3207 10039 3207 9973
TIME...MOT...LOC 0616Z 264DEG 31KT 3205 10030 3167 10056
Local storm report, May 27, 2:03 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
203 AM CDT FRI MAY 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 AM     HAIL             4 NNE KNICKERBOCKER     31.32N 100.60W
05/27/2016  E1.00 INCH       TOM GREEN          TX   PUBLIC

&&

EVENT NUMBER SJT1600224

19
Local storm report, May 27, 2:17 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
217 AM CDT FRI MAY 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     HAIL             BALLINGER               31.74N  99.96W
05/27/2016  E1.00 INCH       RUNNELS            TX   TRAINED SPOTTER

&&

EVENT NUMBER SJT1600225

JW
Special weather statement, May 27, 2:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
221 AM CDT FRI MAY 27 2016

TXZ114-128-270745-
CALLAHAN TX-SHACKELFORD TX-
221 AM CDT FRI MAY 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CALLAHAN AND SOUTHEASTERN
SHACKELFORD COUNTIES UNTIL 245 AM CDT...

AT 221 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES WEST OF MORAN TO NEAR PUTNAM TO 9 MILES
WEST OF CROSS PLAINS...AND MOVING NORTHEAST AT 45 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  MORAN AND PUTNAM AROUND 225 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE I-20 NEAR THE
CALLAHAN-EASTLAND COUNTY LINE AND ADMIRAL.

LAT...LON 3251 9911 3214 9912 3208 9938 3227 9930
      3256 9937 3264 9909 3252 9909
TIME...MOT...LOC 0721Z 227DEG 66KT 3254 9930 3232 9925 3213 9932

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:04 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan, Runnels, Taylor26 min
May 26, 7:14 PM CDTSevere Thunderstorm WarningSJTCoke, Coleman, Runnels31 min
May 26, 7:16 PM CDTTornado WarningSJTCallahan, Shackelford44 min
May 26, 7:29 PM CDTSpecial Weather StatementSJTNolan, Taylor46 min
May 26, 7:32 PM CDTSevere Thunderstorm WarningSJTColeman, Runnels43 min
May 26, 7:35 PM CDTSevere Thunderstorm WarningSJTColeman, Concho, Runnels25 min
May 26, 7:49 PM CDTSpecial Weather StatementSJTBrown41 min
May 26, 7:54 PM CDTSevere Thunderstorm WarningSJTBrown51 min
May 26, 7:59 PM CDTTornado WarningSJTBrown, Callahan, Coleman31 min
May 26, 8:15 PM CDTTornado WarningSJTBrown, Callahan, Coleman30 min
May 26, 8:18 PM CDTSpecial Weather StatementSJTShackelford42 min
May 26, 8:43 PM CDTSevere Thunderstorm WarningSJTBrown47 min
May 27, 12:07 AM CDTSpecial Weather StatementSJTJones, Taylor23 min
May 27, 12:24 AM CDTSpecial Weather StatementSJTShackelford51 min
May 27, 1:06 AM CDTSevere Thunderstorm WarningSJTShackelford24 min
May 27, 1:13 AM CDTSevere Thunderstorm WarningSJTJones, Nolan, Taylor32 min
May 27, 1:17 AM CDTSpecial Weather StatementSJTRunnels43 min
May 27, 1:37 AM CDTSevere Thunderstorm WarningSJTTom Green38 min
May 27, 1:53 AM CDTSevere Thunderstorm WarningSJTCallahan, Taylor40 min
May 27, 2:04 AM CDTSevere Thunderstorm WarningSJTCallahan, Coleman, Runnels41 min
May 27, 2:26 AM CDTAreal Flood AdvisorySJTShackelford2 hr
May 27, 3:31 AM CDTSpecial Weather StatementSJTBrown29 min
May 27, 7:24 AM CDTAreal Flood AdvisorySJTBrown3 hr

Nearby

Special Weather Statements in Texas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.